I was at the headache clinic today and I was prescribed the nadolol (Beta Blocker) for the pressure in the back of my head and rapid heartbeat. I was given the Chlorzoxaone (Muscle Relaxer) to try and ween me down from taking so much Excedrin (That is going to be tough!). I usually take Flexeril at night, so she wants me to switch to this other one for 5 - 10 days and then go back to the Flexeril. I am just always so leary of new meds as I usually experience side effects.
Hello, I am also taking a beta blocker for POTS and NMH and it seems to help with my headaches. I was also having some PVC's which have caused me to have to give up caffeine and chocolate. I havent heard of the one you are taking but I take atenolol and it seems to slow everything down and keep my bp from dropping at the same time. What I can add is that one of the side effects of Flexeril are heart rhythm issues. May want to ask your doc about it before you start taking it again. Especially, since you are having some issues anyway. Have you had a tilt table test? That is how they diagnose POTS and NMH. I was doing the same thing heart rate was jumping to 150 beats a min at rest. Good luck to you.
Selma - I am going to try the beta-blocker tonight and see how that is before I try the other muscle relaxer. I hate to take them together and have a reaction and not no which one it is. Anyway, wish me luck! :) I'll let you know how it turns out.
Pamk5 - Thanks for the info, I didn't know that about the Flexeril. I have been taking Atenolol but only as needed when my heart rate gets so high I can't stand it. When I was taking it daily it made my blood pressure so low I couldn't function. I have not had the tilt table test done.
I was having the same issue with metoprolol and I was switched to atenolol at bedtime only. I seem to tolerate it better when I take it at bedtime. I couldnt take it twice a day for the same reasons. My doc put me on Robaxin for a muscle relaxer says it is not supposed to affect heart rhythm. I seem to be tolerating it well. When I was taking flexeril it was causing me to have a weird rhythm.
I took the Nadolol yesterday and seemed fine during the day. In the evening I started to feel like I was having a weird rhythm and then I was woken this morning to the feeling of my heart pounding too hard. The heartrate is slow, but uncomfortable. Now I don't know if I want to take it again.
Did they tell you if that happened to take 1/2? Also, another thing I was told is to take pseudoephedrine (sudafed) if my heart rate or bp got too low. Something to ask about. That is what the metoprolol did to me. Something about taking at bedtime seems to help. I guess the majority of the symptoms seem to wear off when sleeping. I was also having horrible dizziness (worse than usual). Definitely contact your doc to see if they would like to try something else. Do you have a bp cuff to take your bp when sitting and standing? Increasing your salt and fluid intake is something else they recommend if it is in fact POTS. One neurologist told me to drink gatorade and see him in a month. That was last appt but his advice made sense. I would definitely have a cardiac workup to make sure all is ok. I had cardiac enzymes, echocardiogram, wore a halter monitor, and the tilt table test and of course more than one ekg. Hope all this helps.
I did take a half. I was supposed to start with a half for a couple of weeks then move up to a whole one. I talked to the pharmacist today and he adviced me to not take it today and call my doctor tomorrow. I do have a BP cuff and BP was pretty low this morning. I had a stress test, echo, EKG's and halter monitor a couple years ago and an EKG done not too long ago. What does the tilt table test consist of? Thanks so much for your info!
Well they hook you up to monitors, ekg and I think a pulse oximetry? They strap you on a table with a foot board. The table is raised to 70 degrees and they watch your bp and pulse to see what happens. In my case my bp continued to drop till it was 70/50 and I turned grey this is apparently considered positive. He put me down before I fainted. I was on my way out. He did tell me my favorite position is "down" if I started to black out sit or preferably lie down right away. Whereever I am!
I actually had to cut my atenolol in half again since a few nights ago mine was down to 70/50 again. I know it makes you feel horrible. Sorry you are going thru this.
My understanding is decompression should stop this. I never had this issue till my accident that started all these symptoms. Other than of course having relatively low BP all my life, it was never this low and dropping when I stand. I hope you get some answers. Since it was a few years ago since you had those tests maybe you should ask if they need to be repeated?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.